Maryland, 2005Flash Flood and Flooding in Maryland, July 7 to 8, 2005
July 7 to 8, 2005 · NWS LWX · 11 events in 8 counties and zones
The remnants of Tropical Storm Cindy moved across the Mid Atlantic on Thursday and Friday, July 7 and July 8. The primary hazardous conditions that developed were from the torrential rainfall associated with this storm.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Cindy moved across the Mid Atlantic on Thursday and Friday, July 7 and July 8. The primary hazardous conditions that developed were from the torrential rainfall associated with this storm. Additionally, there were isolated reports of damage due to severe thunderstorm activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 7, 2:20 PM EST, 55 minutes earlier.
Area forecast discussion, Jul 7, 2:20 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT THU JUL 7 2005
.SHORT TERM (TNGT/FRI)...
NOT MUCH CHG TO MY THINKING FM THE ERLR DSCN. BLV HVIEST PCPN WL BE
ALONG THE ERN SLOPES OF THE MTNS BTWN 06 AND 12Z. IN ADDITION TO THE
REMNANTS OF CINDY THE OTHER REASON FOR CONCERN IS THE LOW LVL ERLY
FLOW WHICH WOULD ENHANCE PCPN PROCESSES. A FLSH FLD WTCH IS UP FOR
THE ENTIRE CWA...BUT I DONT THINK ALL AREAS IN THE CWA HV AN EQUAL
THREAT. HIGHEST IS ERN MTN SLOPES PLUS AM ALSO CONCERNED ABT URBAN
AREAS..WHILE LWR SRN MD HAS THE LOWEST THREAT.
WE SPOKE W/ SPC ABT 1/2 HR AGO. AT THIS TIME THERE ARE TWO SVR
WATCHES OUT TO OUR S. THEY ARE NOT XPCTG TO ISSUE ANYTHING IN OUR
CWA IN THE NEXT FEW HRS. RW THAT ARE APPEARING AT THIS TIME ARE
FORMING IN THE NRN PART OF THE CWA BASED ON THAT IS THE ONLY AREA W/
A DIFFERENCE IN INSOLATION..FURTHER S IN OUR CWA IS ENTIRELY OVC.
EVE SHIFT WL HV TO SEE HOW THINGS PROGRESS IN THE NEXT FEW HRS.
AM EXITING THE BULK OF THE PCPN OUT OF THE NERN CORNER OF MD DURG
MRNG HRS FRI. DEPENDING ON HOW THE PCPN OCCURS TNGT WELL HV TO SEE
WHAT THE LIKELIHOOD OF RVR FLDG IS FRI/SAT.
WOODY
&&
.LONG TERM (FRIDAY NIGHT THROUGH NEXT THURSDAY)...
FRIDAY NIGHT THE LOW PRES WILL BE MOVING WELL TO THE NE OF THE CWFA.
BROAD TROUGHING IN THE MID LVLS BEHIND THE LOW PRES WHILE RIDGING
BUILDS IN AT THE SFC. THINK WE ARE SAFE TO REMOVE CHANCES OF PRECIP
FRI NGT THROUGH THE WEEKEND IN THIS PATTERN...HWVR SHOULD BE A
CONSIDERABLE AMOUNT OF CLOUD COVER DUE TO RESIDUAL LOW LVL MOISTURE.
LARGE SCALE MID LVL RIDGE MOVES FROM THE MS VLY ON SAT TOWARD THE
EAST COAST ON SUN. THIS SHOULD HELP STEER A BIT OF THE MOISTURE FROM
THE REMNANTS OF HURRICANE DENNIS BACK TOWARD THE MID ATLC REGION
EARLY NEXT WEEK. THUS WE HAVE KEPT THE FCST DRY UNTIL LATE
TUESDAY...AS LARGE SCALE RIDGE BREAKS DOWN AND SOME PVA WORKS INTO
THE AREA. WILL CONTINUE THE CHANCES FOR TSRA/SHWR THROUGH THURSDAY.
MEANWHILE TEMPS ARE EXPECTED TO MODERATE FROM THE LOWER 90S OVER THE
WEEKEND BACK INTO THE 80S WITH SLIGHTLY DECREASING MID LVL HGTS. FOR
NOW LATEST HPC GUIDANCE IS NOT LATCHING ONTO THE LATEST GFS SLTN
WHICH SWINGS THE REMNANTS OF DENNIS BACK TOWARDS US BUT WILL NEED TO
KEEP AN EYE ON THIS PATTERN.
JB
&&
.AVIATION...LOW CIGS/VBSY OVRNGT IN A LENGTHY PD OF MDT RA.
&&
.MARINE...SCA WL BE UP ON THE WATERS BEGINNING AT MDNGT. WE WL HV TO
KEEP OUR EYES ON TRW WHICH COULD BRING DOWN HIGHER WINDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FOR DCZ001 FROM THIS EVENING TO 4 PM
FRIDAY.
MD...FLASH FLOOD WATCH FOR MDZ002>007-009>011-013-014-016>018 FROM
THIS EVENING TO 4 PM FRIDAY.
VA...FLASH FLOOD WATCH FOR VAZ021-025>031-036>042-050>057 THIS
EVENING TO 4 PM FRIDAY.
WV...FLASH FLOOD WATCH FOR WVZ048>055 FROM THIS EVENING TO 4 PM
FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM MIDNIGHT TO 6 PM
FRIDAY.
&&
Hazardous weather outlook, Jul 7, 10:25 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1125 AM EDT THU JUL 7 2005
ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1125 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE ACROSS THE REGION
LATER THIS AFTERNOON AND TONIGHT. THIS WILL BRING SIGNIFICANT
RAINFALL TO THE REGION.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY.
THE RAIN WILL BECOME WIDESPREAD AND HEAVIER AFTER 5 PM AND CONTINUE
AT TIMES OVERNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH FRIDAY AFTERNOON. TOTAL RAINFALL OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH HIGHER AMOUNTS POSSIBLE IN THE HIGHER TERRAIN
OF THE APPALACHIAN MOUNTAINS.
THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES...THIS EVENING AND
OVERNIGHT...AS THE REMNANT CIRCULATION MOVES ACROSS THE REGION. THE
TORNADO THREAT AREA LOOKS TO BE FROM CHARLOTTESVILLE NORTHEAST TO
THE DISTRICT OF COLUMBIA AND BALTIMORE...AND POINTS FURTHER EAST TO
THE CHESAPEAKE BAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT ON FRIDAY FOR THE TIDAL POTOMAC
RIVER AND THE CHESAPEAKE BAY.
THE POTENTIAL WILL EXIST FOR RIVER FLOODING TO CONTINUE FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
JB
In the hours before
Special weather statement, Jul 7, 10:30 AM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT THU JUL 7 2005
DCZ001-MDZ006-007-009>011-013-014-016>018-VAZ036>041-050>057-
072000-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA...
BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY...
CHARLOTTESVILLE...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG
1130 AM EDT THU JUL 7 2005
...THREAT FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
HEADS TOWARD THE REGION...
THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE ACROSS THE REGION
LATER TODAY AND TONIGHT. THIS WILL BRING SIGNIFICANT RAINFALL TO
THE REGION.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. THE
RAIN WILL BECOME WIDESPREAD AND HEAVY AT TIMES AFTER 5 PM AND
CONTINUE OVERNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM
MIDNIGHT THROUGH FRIDAY AFTERNOON. TOTAL RAINFALL OF 3 TO 5 INCHES
WILL BE POSSIBLE. THIS AMOUNT OF RAINFALL COULD CAUSE FLOODING OF
RIVER SYSTEMS AND FLASH FLOODING OF LOCALIZED AREAS.
THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES...THIS EVENING AND
OVERNIGHT...AS THE REMNANT CIRCULATION MOVES ACROSS THE REGION. THE
TORNADO THREAT AREA IS FROM CHARLOTTESVILLE NORTHEAST TO THE
DISTRICT OF COLUMBIA AND BALTIMORE...AND POINTS FURTHER EAST TO THE
CHESAPEAKE BAY. THE THREAT FOR TORNADOES SHOULD BE FROM ABOUT 5 PM
AND CONTINUING OVERNIGHT.
MDZ002>005-VAZ021-025>031-042-WVZ048>055-071945-
ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-HIGHLAND-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-LOUDOUN-
GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...FREDERICK...
WESTMINSTER...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...
FRONT ROYAL...LEESBURG...BAYARD...PETERSBURG...KEYSER...
MARTINSBURG...CHARLES TOWN
1130 AM EDT THU JUL 7 2005
...THREAT FOR HEAVY RAINFALL HEADS TOWARD THE REGION...
THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. THIS WILL BRING SIGNIFICANT RAINFALL TO
THE REGION.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON. THE RAIN WILL BECOME WIDESPREAD AND HEAVY AT TIMES AFTER
5 PM AND CONTINUE OVERNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THIS EVENING THROUGH FRIDAY AFTERNOON. TOTAL RAINFALL OF 3 TO 5
INCHES WILL BE POSSIBLE WITH HIGHER AMOUNTS IN THE HIGHER TERRAIN.
THIS AMOUNT OF RAINFALL WILL BE CAPABLE OF PRODUCING FLOODING OF
RIVER SYSTEMS AND FLASH FLOODING OF LOCALIZED AREAS.
WIND GUSTS UP TO 30 MPH WILL ALSO BE POSSIBLE ON THE HIGHEST
PEAKS OF THE APPALACHIAN MOUNTAINS. A FEW THUNDERSTORMS
WILL BE POSSIBLE TODAY AND TONIGHT BUT THEY ARE NOT EXPECTED TO
BE SEVERE.
JB
Special weather statement, Jul 7, 2:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT THU JUL 7 2005
MDZ006-072000-
NORTHERN BALTIMORE MD-
318 PM EDT THU JUL 7 2005
...HEAVY RAIN IN NORTHERN BALTIMORE COUNTY...
AT 315 PM...A NEARLY STATIONARY THUNDERSTORM WAS OVER NORTHERN
BALTIMORE COUNTY BETWEEN BUTLER... UPPERCO... AND BORING. ONE TO TWO
INCHES OF RAIN HAS LIKELY FALLEN IN THAT AREA. BE AWARE OF ANY
RISING CREEKS AND STREAMS. ALSO BE CAUTIOUS DRIVING IN THIS AREA AS
WATER MAY BE MOVING ACROSS LOW AREAS IN THE ROADWAY. NEVER DRIVE
ACROSS AREAS WHERE WATER COVERS THE ROAD.
STRONG
Special weather statement, Jul 7, 3:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
410 PM EDT THU JUL 7 2005
DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ025-036>042-050>057-
080030-
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-AUGUSTA-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...STAUNTON...WAYNESBORO...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG
410 PM EDT THU JUL 7 2005
...THREAT FOR ISOLATED TORNADOES THIS EVENING...
THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE INTO SOUTHERN
VIRGINIA EARLY THIS EVENING. JUST TO THE EAST OF THE TRACK OF THE
CIRCULATION...THERE IS A HEIGHTENED THREAT FOR TORNADOES. THE
MAIN TORNADO THREAT AREA IS FROM CHARLOTTESVILLE...NORTHEAST TO
THE DISTRICT OF COLUMBIA AND BALTIMORE...AND POINTS FURTHER EAST
TO THE CHESAPEAKE BAY.
IN ADDITION...A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR HEAVY
RAINFALL ASSOCIATED WITH THIS LARGE STORM SYSTEM.
BE READY TO TAKE ACTION IN CASE A TORNADO WARNING OR FLASH FLOOD
WARNING IS ISSUED FOR YOUR LOCATION.
JB
Event by event
6 flood, 2 heavy rain, 1 thunderstorm wind, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Baltimore
- When
- July 7, 3:15 PM EST
- Where
- Baltimore County, Cockeysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.483, -76.650
In Cockeysville, MD, there was scattered tree damage and trees were downed. There were also funnel cloud reports from the public, and unconfirmed reports of a tornado, but a survey by NWS officials found no evidence of a tornado.
Funnel Cloud, Baltimore
- When
- July 7, 3:15 PM EST
- Where
- Baltimore County, Cockeysville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
In Cockeysville, MD, there was scattered tree damage and trees were downed. There were also funnel cloud reports from the public, and unconfirmed reports of a tornado, but a survey by NWS officials found no evidence of a tornado.
Flash Flood, Baltimore
- When
- July 7, 3:20 PM EST to 4:00 PM EST
- Where
- Baltimore County, Butler
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.533, -76.733
Flood, Anne Arundel
- When
- July 7, 6:00 PM EST to 7:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
State route 450 was closed due to high water. One man was killed in a car accident on River Road when he lost control of the car and crashed into a fallen tree near Crownsville, MD.
Flood, Frederick
- When
- July 7, 8:00 PM EST to 9:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
The Monocacy River in Frederick County overflowed its banks due to heavy rain. Doppler radar rainfall estimates of two to four inches of rain occurred within only a couple hours. Roads were reported flooded and closed near the Monocacy River in Frederick County.
Heavy Rain, Frederick
- When
- July 7, 10:00 PM EST
- Where
- Frederick County, Frederick
- Deaths
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
According to print media reports, two people were killed in Frederick County when the vehicle they were driving struck a guardrail and overturned. This occurred when there was heavy rain in the area.
Flood, Howard
- When
- July 8, 5:00 AM EST to 8:00 AM EST
- Where
- Howard forecast zone
- Reported by
- EMERGENCY MANAGER
Flooded roads were reported in the western portions of the county near Columbia. Trees were also downed due to the heavy rain.
Flood, Carroll
- When
- July 8, 6:00 AM EST to 9:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.450, -76.633
Big Pipe Creek flooded its banks, and flooding was also reported in Union Mills, Maryland. High water was reported on roughly a half dozen roads. Flooding and road closures were also reported in Pleasant Valley, Manchester, and Lineboro, Maryland. Two teenagers were injured when the Nissan vehicle they were riding in skidded on a slick roadway and struck a tree. This accident occurred in Sykesville, Maryland. The injured occupants were both treated at a local hospital.
Flood, Northern Baltimore
- When
- July 8, 6:30 AM EST to 7:30 AM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Flood, Montgomery
- When
- July 8, 7:20 AM EST to 9:20 AM EST
- Where
- Montgomery forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.567, -76.583
Roads were flooded countywide and trees were downed due to the heavy rain and subsequent flooding.
Heavy Rain, Prince George'S
- When
- July 8, 9:00 AM EST
- Where
- Prince George'S County, Laurel
- Reported by
- NEWSPAPER
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Heavy rainfall caused a large sink hole to open. The sink hole measured 16 feet wide and 10 feet deep, and was located on the heavily traveled Baltimore-Washington Parkway, near Laurel, Maryland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in North Carolina, July 7, 2005$2.4 million · F2 · 1 event
- Rip Current in Florida, July 7, 20051 death · 1 event
- Damaging Wind in North Dakota, July 7, 20051 death · 65 kt wind · 1 event
- Tornado in North Carolina, July 7, 2005$150,000 · F2 · 1 event
- Wildfire in Arizona, July 7 to 21, 200513 injured · 1 event
- Flash Flood in South Carolina, July 7, 2005$1.1 million · 1 event
- Tornado in South Carolina, July 7, 2005$150,000 · F1 · 1 event
- Flash Flood in South Carolina, July 7, 2005$400,000 · 1 event
- Flash Flood in South Carolina, July 7, 2005$300,000 · 1 event
- Tornado in North Carolina, July 7, 2005$50,000 · F1 · 1 event
- Flash Flood in North Carolina, July 7, 2005$150,000 · 1 event
- Tornadoes and Flash Flood in Virginia, July 7, 2005$27,000 · F1 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463642, 5463643, 5463641, 5463647, 5463645, 5463646, 5463717, 5463719, 5463644, 5463718, 5463648.